Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 1, 2021, 3:56 AM PDT. It took effect at May 1, 2021, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 3:56 AM PDT (10:56 UTC)
- In effect from
- May 1, 2021, 12:00 PM PDT
- Expired
- May 2, 2021, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
945 WHUS76 KLOX 011056 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 356 AM PDT Sat May 1 2021 PZZ676-011900- /O.CAN.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.EXT.KLOX.GL.W.0020.210501T1056Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 356 AM PDT Sat May 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 9 to 12 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-011900- /O.CAN.KLOX.SC.Y.0053.000000T0000Z-210502T1600Z/ /O.NEW.KLOX.SC.Y.0054.210501T1900Z-210502T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 356 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-011900- /O.CAN.KLOX.SC.Y.0053.000000T0000Z-210502T1600Z/ /O.NEW.KLOX.SC.Y.0054.210501T2200Z-210502T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 356 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-011900- /O.EXT.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 356 AM PDT Sat May 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
450 WHUS76 KLOX 011451 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 751 AM PDT Sat May 1 2021 PZZ670-673-012300- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 751 AM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-012300- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 751 AM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 9 to 12 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-012300- /O.CON.KLOX.SC.Y.0054.210501T1900Z-210502T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 751 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-012300- /O.CON.KLOX.SC.Y.0054.210501T2200Z-210502T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 751 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
755 WHUS76 KLOX 012038 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 138 PM PDT Sat May 1 2021 PZZ670-673-020600- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 138 PM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-020600- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 138 PM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 9 to 12 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-020600- /O.CON.KLOX.SC.Y.0054.000000T0000Z-210502T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 138 PM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-020600- /O.CON.KLOX.SC.Y.0054.210501T2200Z-210502T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 138 PM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
406 WHUS76 KLOX 020406 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 906 PM PDT Sat May 1 2021 PZZ650-021215- /O.UPG.KLOX.SC.Y.0054.000000T0000Z-210502T1600Z/ /O.EXB.KLOX.GL.W.0020.000000T0000Z-210503T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 906 PM PDT Sat May 1 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-673-021215- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 906 PM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-021215- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 906 PM PDT Sat May 1 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 9 to 12 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-021000- /O.CON.KLOX.SC.Y.0054.000000T0000Z-210502T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 906 PM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
749 WHUS76 KLOX 021015 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PDT Sun May 2 2021 PZZ645-021815- /O.EXP.KLOX.SC.Y.0054.000000T0000Z-210502T1000Z/ /O.NEW.KLOX.SC.Y.0055.210502T1015Z-210503T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 315 AM PDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-021815- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 315 AM PDT Sun May 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-021815- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 315 AM PDT Sun May 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 14 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ650-021815- /O.CON.KLOX.GL.W.0020.000000T0000Z-210503T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 315 AM PDT Sun May 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West to northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 7 to 9 feet when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ655-021815- /O.NEW.KLOX.SC.Y.0055.210502T2200Z-210503T0400Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 315 AM PDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 1, 3:24 AM PDT, 32 minutes earlier.
Area forecast discussion, May 1, 3:24 AM PDT, 32 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
324 AM PDT Sat May 1 2021
.SYNOPSIS...01/234 AM.
It will be mostly cloudy and cooler today with gusty north winds
in southern Santa Barbara County and through the Interstate 5
corridor. Sunday will be cooler but there will be more sunshine
after the coastal marine layer clouds dissipate. A warming trend
will begin on Monday although the night through morning low cloud
pattern will continue to affect portions of the coast.
&&
.SHORT TERM (TDY-MON)...01/303 AM.
A weak trof is rolling through northern portion of the state. It
has entrained a large amount mid and high clouds from the eastern
Pacific. These clouds will be thick enough to make it a mostly
cloudy day. The high clouds have hindered the development of the
low clouds which are currently confined to the Central Coast. By
dawn some stratus should make to the LA county coast as well. The
marine layer depth is under 500 ft so there will likely be some
dense fog accompanying the low clouds as well. Big cooling on tap
today as the clouds, lowering hgts and switch to onshore flow all
conspire to lower max temps about 10 degrees over SLO and SBA
counties and about 15 degrees over most of LA and VTA counties.
The Central Coast will flirt with advisory level wind gusts this
afternoon in the wake of the trof.
The northwest to north pressure gradients will increase tonight
and there will be gusts to 45 mph across the western portion of
the SBA south coast and the Antelope vly. Increased onshore flow
plus clearing skies aloft will allow for quicker and more
widespread low cloud formation.
Sunday will be the coolest day of the next 7 with another 3 to 6
degrees of cooling on tap as the last of cool air arrives along
with a potent seabreeze. Most areas will be 3 to 6 degrees blo
normal. The north to north west strong winds will continue across
portions of the SBA south coast and the Antelope vly.
The onshore flow weakens Sunday night and the low clouds will
arrive later and will likely end up covering only the LA and
Central Coasts.
A ridge will move in to the area from the NW on Monday. Whatever
morning stratus formed overnight will be gone by mid morning.
These clouds will be the only blemish to any otherwise sunny day.
There will offshore flow from the north but the onshore flow to
the east will continue although it will be weaker than on Sunday.
The rising hgts and weaker seabreeze will bring 4 to 6 degrees of
warming to the area.
.LONG TERM (TUE-FRI)...01/323 AM.
Both the GFS and the EC agree that weak ridging will be in place
over the state on Tue and Wed. Unlike last week, this ridge will
be accompanied by onshore flow both to the north and the east.
There will be a night through morning low cloud pattern although
the higher hgts will likely smoosh the marine layer to a low
enough depth to prevent vly penetration. There will be weak
sundowners as well and this should keep southern SBA county clear
as well. Aside from the marine layer stratus skies should be
mostly clear. Max temp will rise 3 to 6 degrees Tuesday and then 1
to 3 degrees on Wednesday everywhere except the Central Coast
where a stronger seabreeze will be bring several degrees of
cooling.
A humongous for May upper low is forecast to plow into the PAC NW
Thu and Fri. It will shove the ridge to the east and drop hgts to
576 dam. Onshore flow will become strong to the east but offshore
flow from the north will develop Thu and increase on Fri. The low
clouds and fog will increase in depth and coverage. Max temps will
drop 2 to 4 degrees on Thu and 3 to 6 on Friday.
&&
.AVIATION...01/0654Z.
At 0505Z, the marine layer was about 500 ft deep. The top of the
inversion was around 1800 feet with a temperature of near 26 C.
Moderate confidence in TAFs. There is a 30 percent chc that low
clouds will make it into KBUR, KVNY and KPRB and last until 16Z.
There is a 30 percent chc that KOXR and KCMA will not have low
clouds. There is a 10 percent chc that KSBA will have low clouds
through 16Z. Good confidence that the remainder of the coastal
TAFS will have low clouds but only moderate confidence in arrival
times and exact cig hgt.
Low confidence in timing and hgt of return of low clouds Saturday
evening.
KLAX...Moderate confidence in TAF. Low cigs may arrive as early as
08Z. There is a 30 percent chc of 1/2SM FG 11Z-15Z. VFR transition
may be off by +/- 1 hour. Good confidence there will be no east
wind component greater than 6 kt.
KBUR...Moderate confidence in TAF. There is a 30 percent chc of
2SM BR OVC004 12Z-16Z.
&&
.MARINE...30/732 PM.
Patchy fog, locally dense with visibility less than one mile,
will develop tonight across the coastal waters. The poorest
visibility and most widely spread conditions will occur during the
overnight and morning hours.
Across the outer waters... Winds will be at least Small Craft
Advisory (SCA) level through Tuesday with gales developing this
evening and overnight then continuing through Monday. The
strongest winds will be in the afternoon and evening hours. Seas
will be SCA level tonight through Monday. Conditions will be below
SCA level on Wednesday.
Across the nearshore waters of the Central Coast... Winds will
increase to SCA level this evening and continue through Tuesday
with the strongest winds in the afternoon and evening hours. There
is a thirty five percent chance of gales during the afternoon and
evening hours Saturday and Sunday. Seas will be SCA level
Saturday through Monday. Otherwise conditions will remain below
SCA level.
Across the inner waters south of Point Conception... Winds will
increase to SCA level this evening near Point Conception and
through the Santa Barbara Channel and will continue at that level
through Sunday. The strongest winds will be in the afternoon and
evening hours. There will be choppy short-period seas through the
weekend. Otherwise and elsewhere, conditions will remain below
SCA level.
&&
.BEACHES...30/731 PM.
A long period south swell is moving across the coastal waters
tonight through Sunday evening. This will bring breaking waves of
3 to 6 feet and dangerous rip currents to the south-facing
beaches of Ventura and Los Angeles counties, including Catalina
Island. There will be an increase of breaking waves and rip
currents on west-facing beaches on Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 PM this afternoon to 9 AM PDT
Sunday for zones 39-52. (See LAXNPWLOX).
Beach Hazards Statement in effect through Sunday evening for
zones 40-41-87. (See LAXCFWLOX).
Wind Advisory in effect from noon today to 9 PM PDT Sunday
for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from noon today to 3 AM PDT
Sunday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 9
AM PDT Sunday for zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Monday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Rorke
AVIATION...Rorke
MARINE...Kj
BEACHES...Kj
SYNOPSIS...30
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:07 PM PDT | Wind Advisory | LOX | Los Angeles | 55 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.